[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.129.96. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Commentary
March 18, 2009

Impairments in Endocannabinoid Signaling and Depressive Illness

Author Affiliations

Author Affiliations: Laboratory of Neuroendocrinology, The Rockefeller University, New York, New York (Dr Hill); and Department of Psychology, University of British Columbia, Vancouver, Canada (Dr Gorzalka).

JAMA. 2009;301(11):1165-1166. doi:10.1001/jama.2009.369

A recent release from the European Medicines Agency has recommended the suspension of the weight-reducing drug rimonabant (which was also in trials for the treatment of nicotine dependence) from the market due to the development of undesirable psychiatric side effects, particularly symptoms of depression.1 This decision follows a similar one regarding rimonabant made by the US Food and Drug Administration last year for the same reasons. In November 2008, Sanofi-Aventis announced it was suspending marketing of rimonabant.2 Soon thereafter, Pfizer announced that it was terminating clinical trials with otenabant, a diet drug with a similar mechanism of action.3

First Page Preview View Large
First page PDF preview
First page PDF preview
×